The tinnitus They significantly affect the quality of life of those who suffer from them. The beeps either hums constant sounds in the ears, depending on their intensity and duration, can cause hearing problems. anxiety and insomnia. As always, prevention is the best recipe. In this post we explain the Causes and risk factors that can lead to the appearance of tinnitus.
The first thing to note is that there are different and varied disorders that can cause or worsen tinnitus. In fact, in many cases, it is very difficult or even impossible to determine the exact cause. In any case, we can point out some of the most common triggers of tinnitus:
- Exposure to loud noises. Whether due to work, environmental elements (noise pollution) or leisure (concerts or playing music on different devices), excess decibels can cause tinnitus. Tinnitus caused by short-term exposure, such as attending a loud concert, usually goes away; Long-term exposure to loud sounds can cause permanent damage.
- Presbycusis or age-related hearing loss. It usually occurs in people over 60 years of age and can cause tinnitus.
- Excess wax in the ear. Earwax protects our ears from bacteria and dirt, but if it accumulates in excess it can cause hearing loss or irritation of the eardrum membrane, opening the door to tinnitus.
- Ménière’s disease. Tinnitus may be an indication of this chronic pathology of the inner ear, which causes vertigo, hearing loss and ringing in the ears.
- Acoustic neuroma. This noncancerous (benign) tumor arises in the cranial nerve that runs from the brain to the inner ear and controls balance and hearing. This disorder, also called ‘vestibular schwannoma’, usually causes tinnitus in only one ear.
- Intake of certain drugs. Some medications are considered ototoxic, by affecting our auditory system. Normally the effects disappear when these drugs are stopped. We talk about antibiotics such as polymyxin B or erythromycin, analgesics such as aspirin (in very high doses) and diuretics and anticancer drugs such as mechlorethamine and vincristine. The doctor Juan Royoof the community Living the Soundnotes that “Salicylates such as aspirin, or anti-inflammatories usually produce reversible hearing loss, without tinnitus, so that when the treatment is stopped, hearing is usually recovered. When they produce tinnitus or noises, it is usually a sign that hearing loss is going to occur. However, the aminoglycoside antibioticswhen they produce hearing loss, it is permanent up to 50% of the time”. Dr. Royo emphasizes in this regard that it is important to warn the doctor of any hearing problem you suffer from and avoid self-medication.
Smoking and tinnitus
There are also risk factors that can cause the appearance of tinnitus. One of them is the smoking, which adds tinnitus to the side effects it can cause. Also the sudden changes in pressure caused by practices such as scuba diving or skydiving are inadvisable, especially if you have already had an episode of ringing or ringing in the ears.
The Tinnitus Retraining Therapy (TRT) It is presented as the most effective method to calm the effects of tinnitus, with a success rate of 85%. In this way, and within a period of between 9 and 18 months, those affected recover their lost quality of life.
Following the bases of TRT therapy, UMusic offers a specialized service for those affected by tinnitus. Is about UMusic Serena, which seeks to recover the patient’s hearing comfort. To achieve this, we work with the Acufend solutions tinnitus control, which provide a realistic and personalized treatment that teaches the patient to live with tinnitus, both consciously and unconsciously. The goal is to focus your attention on a pleasant sound to divert it from the annoying hum. This therapy is offered in Comprehensive Hearing Institutes (IAI) of UMusic.
Those interested in having more information about this service can consult the website controltuacufeno.com or call the phones 902 09 59 25 and 91 252 93 91.